PubMed Health⌕ Search

PubMed · 7699582

[Interaction between sodium hyaluronate and tetracyclines].

Abstract

The interaction between sodium hyaluronate (HA) and 6 kinds of tetracycline (TCs) was investigated by dissolution tests, conductivity, viscosity and turbidity measurements. The 6 TCs were tetracycline (TEC), oxytetracycline (OTC), doxycycline (DOC), methacycline (METC), minocycline (MINC) and chlortetracycline (CTC). In dissolution tests, the release of TCs from the HA solution contained in the cellulose tube was measured and it was found that the 50% release time (T50) of TCs was prolonged with the increase of HA concentration. And the dependence of T50 on HA concentration was different in TCs: the release of METC was most delayed and that of OTC was least affected. By measuring the conductivity of TCs solutions, the binding of TCs to HA was suggested. In viscosity measurements of the HA solution at various pHs, the increase of viscosity was observed by the addition of METC. However in the case of OTC such an increase was not observed. The dissolution tests at various pHs were further tried and the release rate of METC depended on the pH, while that of OTC showed no dependency. Finaly, it was found that T50 of TCs from the HA solution correlates well with the literature values of apparent partition coefficients of TCs between n-octanol and aqueous buffers. Comparing T50 of 6 TCs from carboxymethylchitin (DS = 0.56) solution, it was clarified that the lipophilicity of TCs are more effective to retard the release in the case of the HA solution. From the above results, an electrostatic interaction between HA and TCs can be assumed to be almost similar among 6 TCs.(ABSTRACT TRUNCATED AT 250 WORDS)

Explore related subjects

Keep this discovery

Explore connections, maps & timelines

BibTeXRIS

T Miyazaki, C Yomota, S Okada. 1995. [Interaction between sodium hyaluronate and tetracyclines].. https://doi.org/10.1248/yakushi1947.115.1_72

Cite the original work for its findings. Save a collection to share your selection of sources.

KEEP EXPLORING

Related citations

Hospitalisations and emergency department visits due to drug-drug interactions: a literature review.

PURPOSE: Our objective was to evaluate the incidence of adverse patient outcomes due to drug-drug interactions (D-DIs), the type of drugs involved and the underlying reason. As a proxy for adverse patient outcomes, emergency department (ED) visits, hospital admissions and re-hospitalisations were assessed. METHODS: A literature search in the Medline and Embase database (1990-2006) was performed and references were tracked. An overall cumulative incidence was estimated by dividing the sum of the cases by the sum of the study populations. RESULTS: Twenty-three studies were found assessing the relationship between D-DIs and ED-visits, hospitalisations or re-hospitalisations. The studies with a large study size showed low incidences and vice versa. D-DIs were held responsible for 0.054% of the ED-visits, 0.57% of the hospital admissions and 0.12% of the re-hospitalisations. In the elderly population, D-DIs were held responsible for 4.8% of the admissions. Drugs most often involved were NSAIDs and cardiovascular drugs. The reasons for admissions or ED-visits, which were most often found were GI-tract bleeding, hyper- or hypotension and cardiac rhythm disturbances. CONCLUSION: This review provides information on the overall incidence of D-DIs as a cause of adverse patient outcomes, although there is still uncertainty about the impact of D-DIs on adverse patient outcomes. Our results suggest that a limited number of drugs are involved in the majority of cases and that the number of reasons for admission as a consequence of D-DIs seems to be modest.

Drug Interactions↗

Drug-induced long QT and torsade de pointes: recent advances.

PURPOSE OF REVIEW: A wide array of drugs can cause marked QT prolongation with the associated risk of torsade de pointes. The large number of drugs with this potential, the correspondingly large number of patients exposed to such drugs, and the potentially fatal outcome make drug-induced long QT syndrome an important public health problem. This review focuses on mechanisms underlying QT prolongation and proarrhythmia, risk factors, including the role of genetic variants, and the unifying framework of reduced repolarization reserve. RECENT FINDINGS: While most drugs that prolong the QT block a specific potassium channel, novel mechanisms altering protein trafficking have been discovered. The progression to torsade de pointes may be less related to degree of QT prolongation than to drug effects on transmural dispersion or variability of repolarization. Our understanding of certain predisposing risk factors has been further refined. SUMMARY: Ongoing research continues to elucidate the mechanisms underlying drug-induced long QT syndrome. Importantly, studies are establishing improved predictors of risk for progression to torsade de pointes, in addition to the degree of QT prolongation, which is an imperfect predictor. Nonetheless, drug-induced long QT syndrome and torsade de pointes pose unique challenges for clinicians, researchers, drug-development programs, and regulatory agencies.

Drug Interactions↗